Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 346, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Nov 30, 2019, 11:09 PM EST for 4 counties in Indiana. It took effect at Dec 1, 2019, 2:08 PM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 11:09 PM EST (04:09 UTC)
- In effect from
- Dec 1, 2019, 2:08 PM EST
- Expired
- Dec 3, 2019, 10:38 AM EST
- In force
- 45 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Nov 30, 9:30 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 30, 9:30 PM EST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 930 PM EST Sat Nov 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 425 PM EST Sat Nov 30 2019 Rain and a few thunderstorms will continue through the evening ahead of a cold front set to pass near or just after midnight. A brief period of dry weather will follow late tonight and Sunday morning before the trailing upper level low swings through the region Sunday afternoon. Rain will return then mix with and possibly change over to snow Sunday night and Monday morning before ending. Dry weather will finally return by late Monday through much of the upcoming work week. && .NEAR TERM /Tonight/... Issued at 850 PM EST Sat Nov 30 2019 Short term model data suggest occlusion will be approaching the western border zones around 010400-010500Z. This front, along with a mid level vorticity lobe moving through southern Indiana, should allow for an increase in shower activity over the next couple of hours. This evening's upper air and mesoanalysis still indicates some elevated instability over the area, so can't rule out some lightning strikes as well. Appears front and most of the lift will be exiting the local area by 010900Z or so, resulting in precipitation threat diminishing by then. Fog has been developing over the past couple of hours as occlusion approaches. Will add this to the forecast, with the thinking that fog will dissipate with frontal passage later tonight. Fairly strong warm advection should allow for temperatures to slowly rise for the next several hours, with temperatures tailing off after frontal passage. Previous discussion follows. Getting a lull in the rain as deeper forcing shifts east of the region this afternoon. Showers continuing over southern portions of the forecast area...but expect that to move east away from the area over the next few hours. 21Z temperatures ranged from the upper 30s over the northeast counties to near 50 in the lower Wabash Valley. A strong upper low over the central Plains will track east tonight with an occluding surface wave following suit. With a weakening of the low level jet and loss of deeper forcing aloft...expect a general lull in rainfall to persist for the next couple of hours before convection over the western Tennessee Valley lifts north into the Ohio Valley during the evening immediately ahead of the boundary. While the bulk of this convection will remain south of the forecast area...enough elevated instability being advected into the region through the evening that thunder chances remain warranted through about 06Z. Will maintain categorical pops this evening into the early overnight before dropping back after 06Z as the front passes and much drier air expands into the region from the west. Some scattering of the clouds will arrive as the core of the dry slow moves over central Indiana in the predawn hours through daybreak Sunday. Brisk southeast winds through the evening will immediately veer to southwest once the front passes overnight. Temps...will see temperatures continue to rise through the evening into the lower and mid 50s over the southern half of the forecast area ahead of the boundary and then drop quickly late tonight once it passes. Lows near daybreak will drop to the upper 30s and lower 40s and the warmer MAV guidance captures this well. && .SHORT TERM /Sunday through Tuesday/... Issued at 425 PM EST Sat Nov 30 2019 Forecast challenges focus on impacts from the second phase of this large storm system with a potential for mixed precip and possibly even a period with light snow Sunday afternoon into Monday morning as the trailing upper low swings across the area. The upper low and associated surface wave will track from eastern Iowa Sunday morning across the lower Great Lakes and then east into the central Appalachians by Monday. The passage of these features will set up the second part of the weekend storm with precipitation returning to the area by midday Sunday. The dry slot will move east of the area through the morning Sunday and while it will be brief...some locations will see a bit of welcome sunshine early. Clouds will quickly build back in with lighter rainfall following as the upper low moves into the region. Precipitation will become widespread again from northwest to southeast Sunday afternoon with low level thermals becoming marginally favorable for snow to mix in with the rain by late day. Model variance continues to remain higher than desired with respect to low level thermals and if snow can become the main precip type for an extended period Sunday night. Confidence is higher in seeing some snow and am comfortable introducing some light accums on the order of a couple tenths of an inch. Considering a wet and warmer ground combined with precip rates that are not likely to be high enough for any extended period...any sort of sloppy accums will largely be confined to elevated surfaces and the grass. Snow showers occasionally mixed with rain will linger Monday morning with cyclonic flow briefly developing behind the upper low...but overall precipitation will gradually diminish by the afternoon as the system pulls away to the east and a high pressure ridge begins to nose into the region late day. Despite the expansion of the surface ridging Monday afternoon and night...clouds will be harder to remove from the area with model soundings continuing to show a lingering inversion into Tuesday. The arrival of a weak wave aloft on Tuesday will only further hamper more substantial clearing until midweek. Temps...after a brief rise Sunday morning...temperatures will tumble Sunday afternoon as the upper low moves through the region. Beyond that...expect highs in the 30s to near 40 and lows in the 20s Monday and Tuesday. An overall model blend should work well. && .LONG TERM /Tuesday night through Saturday/... Issued at 222 PM EST Sat Nov 30 2019 Models in good agreement on a mostly dry long term with normal to slightly above normal temperatures. Models suggest an upper wave will move east of the area Tuesday night with northwest Pacific flow aloft and surface high pressure in its wake. Model rh time sections and the influence of high pressure should allow for plenty of sunshine. The flow will back Thursday before a low pressure system moves through on Friday. With limited moisture, widespread precip is not expected with this system. However, would expect an increase in cloud cover by Thursday night. Look for decreasing clouds Saturday in the wake of this system. Blend normal or slightly above highs in the 40s and overnight lows in the 30s look reasonable based on expected cloud cover and low level thermal progs. && .AVIATION /Discussion for the 010300Z KIND TAF Update/... Issued at 927 PM EST Sat Nov 30 2019 IFR/LIFR conditions, along with the threat for shower activity and a few lightning strikes, are expected to continue until frontal passage, around 010700Z. Previous discussion follows. Threat for shower activity in the vicinity of the terminals will continue until frontal passage, in the 010500Z-010800Z time frame. Mesoscale analysis indicates some elevated instability over eastern Illinois and western Indiana, so there is also a threat for a few lightning strikes. The best threat for lightning strikes may be through the early evening hours over the southern terminals, where a mid level vorticity lobe will be moving across southern Indiana. Otherwise, widespread low ceilings 003-008 AGL expected to persist until frontal passage. May also see visibilities lower over the next few hours with the potential for fog to develop near the occlusion. Conditions expected to improve rather quickly in the wake of frontal passage during the pre dawn hours of Sunday. Surface winds initially 110-140 degrees at 9-13 kts early this evening will gradually veer to a more southerly direction as the evening progresses. Winds should shift to 230-250 degrees with the frontal passage. Occasional surface gusts 18-20 kts possible early this evening, especially in the KLAF area. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...Ryan/JAS SHORT TERM...Ryan LONG TERM....MK AVIATION...JAS
Hazardous weather outlook, Nov 30, 8:38 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 838 PM EST Sat Nov 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-011100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 838 PM EST Sat Nov 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Widespread showers and a few thunderstorms are expected through the early part of the overnight. Localized flooding possible...especially over southern portions of central Indiana. Patchy dense fog is also expected into the early morning hours of Sunday. Hazards: Cloud to ground lightning. Ponding of water on roads. Reduced visibility due to fog. Timing: Thunderstorm activity possible through 3 AM. Dense fog expected through about 2 AM. Discussion: Rain and a few thunderstorms remain possible through this evening and the early part of the overnight until a cold front passes through central Indiana. Brief heavy rainfall and localized flooding are possible this evening...mainly over southern portions of central Indiana. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: A mix of rain and snow is possible Sunday night with some light accumulations possible mainly on elevated and grassy surfaces. Discussion: An upper level low pressure system will pass over central Indiana Sunday bringing rain chances during the afternoon before mixing with and possibly changing over to snow Sunday night and MOnday morning. Light snow accumulations of a couple tenths of an inch are possible in a few locations. Dry conditions are expected through much of the rest of the week with small chances for precipitation Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:09 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 63 hr |
| Nov 30, 11:09 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Nov 30, 11:09 PM EST | River Flood Warning | IND | Gibson, Knox | 6 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.